It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by mel on July 09, 2000 at 02:10:39:

In Reply to: Re: dexidrine posted by Wendy on July 01, 2000 at 11:21:20:

my daughter now 8 1/2 was diagnosed with add when she was 6. the doctor perscribed dex for
her with a perscription of zoloft to go with it. she appeared to be do much better in school for a
while, but she was uncontrollable at home (even with the zoloft) she would not listen, only
wanted to watch tv, and would speak back uncontrolably, and some nights would not go to
sleep untill 4 or 5 am. when i mentioned my concerns to my doctor he perscribed a sleeping
pill and increased the dose of dex. once i started the sleeping pill she was awake every night
untill 5 or 6 am. needless to say in march of 2000 i removed her from the medicine. things at
home have gotten better(i know kids will be kids there not all perfect) and i have been taking
time out of my schedule (2 jobs) to do extra school work with her. her report did go down
slightly eg b+'s went to b's, but all in all i am much happier that she is not on the meds
anymore. if your are considering putting your step son on the meds bear in mind that for
a child i would suggest giving it to him on a full stomach. if he will not swallow the pill as my
daughter would not buy some individual size yogurt's and fill a spoon with yogurt and then break
the capsule over that spoonfull then allow him to finish the yogurt. for the first week or two
expect stomach upset and vomitting as well he will not feel well somtimes even late in the
evening. his appitite will decrease considerably so make sure breakfast counts it's the only
meal they will eat heartily. lunch and dinner you will be lucky to get him to finish a small plate
full. don't push it. and if he comes to you at odd hours requesting food allow it and be thankfull
he is eating. also if for any reason you decided to take him off the meds like i did be known
to make sure you slowly start decreasing the meds each day untill he is not taking them
anymore. i did not know this when i took my daughter off her meds and i just sstopped them
and for the next two weeks she was very ill. they become dependant on them like cigerattes or
drugs and if you remove them cold turkey they go through an awful withdrawl. well i hope some
of this helps, and best of luck to you and your son.
mel

Follow Ups

All times are GMT -7. The time now is 10:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!